versión impresa ISSN 0716-0917
PATRAO, Mauro; SANTOS, Laércio y SECO, Lucas. A note on the jordan decomposition. Proyecciones (Antofagasta) [online]. 2011, vol.30, n.1, pp. 123-136. ISSN 0716-0917. http://dx.doi.org/10.4067/S0716-09172011000100011.
The multiplicative Jordan decomposition of a linear isomorphism of Rn into its elliptic, hyperbolic and unipotent components is well know. One can define an abstract Jordan decomposition of an element of a Lie group by taking the Jordan decomposition of its adjoint map. For real algebraic Lie groups, some results of Mostow implies that the usual multiplicative Jordan decomposition coincides with the abstract Jordan decomposition. Here, for a semisimple linear Lie group, we obtain this fact by elementary methods. We also obtain the corresponding results for semisimple linear Lie algebras. Complete and simple proofs of these facts are lacking in the literature, so that the main purpose of this article is to fill this gap.